Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 1, NWS San Diego, CA

January 1, 20074 counties in California

NWS San Diego, CA issued this red flag warning at Jan 1, 2007, 1:15 PM PST for 4 counties in California. It took effect at Jan 2, 2007, 6:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2007, 1:15 PM PST (21:15 UTC)
In effect from
Jan 2, 2007, 6:00 AM PST
Expired
Jan 2, 2007, 1:51 PM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 012115
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
115 PM PST MON JAN 1 2007

CAZ248-255>257-021430-
/O.UPG.KSGX.FW.A.0001.070102T1400Z-070102T2300Z/
/O.NEW.KSGX.FW.W.0001.070102T1400Z-070103T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
115 PM PST MON JAN 1 2007

...RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY FOR 
WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT FOR
MORE THAN 6 HOURS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WIDESPREAD WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY LESS THAN
15 PERCENT ARE LIKELY FOR 6 TO 9 HOURS ON TUESDAY. THROUGH AND
BELOW CANYONS AND PASSES...WIND GUSTS TO 60 MPH ARE POSSIBLE.
WINDS WILL DIMINISH TUESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ250-258-021430-
/O.NEW.KSGX.FW.W.0001.070102T1400Z-070103T0200Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
115 PM PST MON JAN 1 2007

...RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. 

WIDESPREAD WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY LESS THAN
15 PERCENT ARE LIKELY FOR 6 TO 8 HOURS ON TUESDAY. THROUGH AND
BELOW CANYONS AND PASSES...WIND GUSTS TO 45 MPH ARE POSSIBLE.

WINDS WILL DIMINISH TUESDAY EVENING. POOR HUMIDITY RECOVERY IS
EXPECTED TUESDAY NIGHT. DRY CONDITIONS WILL CONTINUE INTO
WEDNESDAY...HOWEVER ONLY A FEW HOURS WITH WIND GUSTS ABOVE 35 MPH
AND RELATIVE HUMIDITY BELOW 15 PERCENT ARE LIKELY ON WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
2 follow-up statements
000 
WWUS86 KSGX 021319
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
519 AM PST TUE JAN 2 2007

CAZ248-250-255>258-030200-
/O.CON.KSGX.FW.W.0001.070102T1400Z-070103T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
519 AM PST TUE JAN 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

WIDESPREAD WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY LESS THAN
15 PERCENT ARE LIKELY FOR 6 TO 8 HOURS TODAY. STRONGEST WIND GUSTS
IN EXCESS OF 45 MPH ARE LIKELY THROUGH THE CAJON PASS AND IN THE
SANTA ANA MOUNTAINS. 

WINDS WILL DIMINISH LATER IN THE AFTERNOON...BUT POOR HUMIDITY
RECOVERY IS EXPECTED. THE VERY DRY AIRMASS AND LOW AFTERNOON
HUMIDITIES WILL LINGER WEDNESDAY BUT THE WINDS WILL BE MUCH
LIGHTER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MOEDE
000 
WWUS86 KSGX 022151
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
151 PM PST TUE JAN 2 2007

CAZ248-250-255>258-022300-
/O.CAN.KSGX.FW.W.0001.000000T0000Z-070103T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
151 PM PST TUE JAN 2 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jan 1, 9:00 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 1, 9:00 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST MON JAN 1 2007

.SYNOPSIS...THE MARINE LAYER WILL LOWER TODAY AS HIGH PRESSURE TO
THE NORTH BRINGS DRY OFFSHORE FLOW ACROSS SOUTHWEST CALIFORNIA. A
HIGH WIND WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR THE
INLAND EMPIRE...THE SAN BERNARDINO MOUNTAINS...AND THE SANTA ANA
MOUNTAINS. FOR WEDNESDAY AND THURSDAY...LIGHTER WINDS AND WARMER
TEMPERATURES ARE EXPECTED AS HIGH PRESSURE BUILDS OVER THE REGION.
ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS FRIDAY
FOLLOWED BY MORE STRONG...DRY OFFSHORE WINDS NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE MARINE LAYER DEEPENED TO 4500 FEET DURING THE PAST 24 HOURS DUE
TO THE UPPER TROUGH THAT MOVED ACROSS THE REGION. COUPLED WITH
CONTINUING ONSHORE PRESSURE GRADIENTS ACROSS MOST OF THE FORECAST
AREA THIS MORNING...CAUSED BY THE SURFACE LOW OVER ARIZONA...THE
ONSET OF THE STRONG OFFSHORE WINDS HAS NOT YET OCCURRED...HOWEVER BY
1000 AM ONLY SAN DIEGO COUNTY WILL STILL HAVE AN ONSHORE PRESSURE
GRADIENT...AND THE INLAND EMPIRE SHOULD HAVE THE MARINE AIR
COMPLETELY SCOURED OUT. THE HIGH WIND WARNING ISSUED EARLIER TO BE
IN EFFECT FROM 10 AM THIS MORNING UNTIL 3 PM TUESDAY AFTERNOON STILL
LOOKS JUSTIFIED FOR BOTH START AND STOP TIMES. THE LOCAL WIND GUST
PROGRAM STILL SHOWS HIGHEST GUSTS OCCURRING THIS EVENING UNTIL
MIDNIGHT...65-75 MPH BELOW CAJON PASS AND ACROSS NORTH END OF SANTA
ANA MOUNTAINS AND 35 TO 45 MPH ELSEWHERE ACROSS INLAND EMPIRE...
TAPERING OFF THE REMAINDER OF THE NIGHT/TUESDAY. THE OTHER SHORT
TERM WEATHER CONCERN IS CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY.
THE RELATIVE HUMIDITY EXPECTED TO BELOW 15 PERCENT FOR 7 HOURS AND
WIND GUSTS STILL ABOVE 35 MPH DURING THIS PERIOD. AM CONSIDERING
UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING WITH THE
AFTERNOON PACKAGE. OVERALL...THE SYNOPTIC PATTERN THROUGH WEDNESDAY
OVER THE REGION IS A REX BLOCK...FORMED BY THE TROUGH CUTTING OFF
AND THE RESULTING LOW DRIFTING SOUTHWEST. THIS LEAVES SOUTHERN
CALIFORNIA UNDER A FLAT RIDGE ALOFT AND WEAK OFFSHORE FLOW. THIS IS
REASONABLE THROUGH WEDNESDAY BUT IT ALSO RAISES A CAUTIONARY FLAG IN
THAT THE MODELS MAY BE TOO QUICK IN BREAKING DOWN THIS BLOCKING
PATTERN THURSDAY. FOR NOW I DO NOT PLAN ON CHANGING THE EXTENDED
FORECAST...BUT FULLY EXPECT THE NEXT SEVERAL MODEL RUNS TO DELAY THE
ARRIVAL AND ERODE THE STRENGTH OF THE NEXT TROUGH.

&&

.AVIATION...
PASSAGE OF UPPER TROUGH GENERATED AREAS OF LOW CLOUDS OVERNIGHT
AND SOME DENSE FOG FORMED EARLY THIS MORN IN THE INLAND EMPIRE NEAR
ONT/CNO/RIV...BUT DEVELOPING OFFSHORE FLOW WILL RESULT IN RAPID
CLEARING TRENDS THROUGH 18Z. EXPECT VFR CONDITIONS AND UNRESTRICTED
VISIBILITIES THIS AFTN THROUGH TUE.

THE INCREASING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO
NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS
WITH STRONGEST WINDS TONIGHT AND TUE MORN. THESE WINDS WILL GENERATE
AREAS OF TURBULENCE WITH MOUNTAIN WAVE/ROTOR ACTIVITY POSSIBLE FOR
MODERATE TO STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR.

&&

.MARINE...
LARGE NW SWELL IS WEST OF THE ISLANDS AND MOVING THROUGH THE OUTER
WATERS. 8-9 FT SWELL REACHED SAN CLEMENTE BASIN BUOY AND WILL
GENERALLY RANGE BETWEEN 6-9 FT IN THE OUTER WATERS AND 4-7 FT IN THE
INNER WATERS TODAY. HIGHEST SURF ALONG THE COAST WILL BE IN SOUTHERN
SAN DIEGO COUNTY WHERE LOCAL 9 FT SETS WILL BE POSSIBLE. THE SWELL
WILL SUBSIDE TONIGHT AND TUESDAY. ANOTHER INCREASE IN SWELL IS
EXPECTED LATE IN THE WEEK WITH THE NEXT SYSTEM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING FROM 10 AM TODAY THROUGH TUESDAY AFTERNOON FOR THE
INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS AND SANTA ANA
MOUNTAINS AND FOOTHILLS.

FIRE WEATHER WATCH FOR TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
THE INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS AND SANTA ANA
MOUNTAINS AND FOOTHILLS.

HIGH SURF ADVISORY FOR ORANGE AND SAN DIEGO COUNTY BEACHES UNTIL 8
PM TODAY.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...LAVIS
Hazardous weather outlook, Jan 1, 4:00 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON JAN 1 2007

CAZ042-043-CAZ048-050-055>058-060>062-PZZ750-775-020000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND
FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST MON JAN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING FOR THE SAN BERNARDINO MOUNTAINS...THE INLAND
EMPIRE AND THE SANTA ANA MOUNTAINS...SEE LAXNPWSGX.

HIGH SURF ADVISORY AT THE COAST. SEE LAXCFWSGX AND LAXSRFSGX FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A HIGH WIND WARNING IS IN EFFECT FOR THE SAN BERNARDINO COUNTY
MOUNTAINS...INLAND EMPIRE AND SANTA ANA MOUNTAINS THROUGH TUESDAY
AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY. SEE
LAXNPWSGX AND LAXRFWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:20 AM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego31 hr
Jan 1, 3:51 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego365 days

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.